On the quadratic eigenvalue complementarity problem

Carmo P. Brás, Alfredo N. Iusem, Joaquim J. Júdice

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

We introduce several new results on the Quadratic Eigenvalue Complementarity Problem (QEiCP), focusing on the nonsymmetric case, i.e., without making symmetry assumptions on the matrices defining the problem. First we establish a new sufficient condition for existence of solutions of this problem, which is somewhat more manageable than previously existent ones. This condition works through the introduction of auxiliary variables which leads to the reduction of QEiCP to an Eigenvalue Complementarity Problem in higher dimension. Hence, this reduction suggests a new strategy for solving QEiCP, which is also analyzed in the paper. We also present an upper bound for the number of solutions of QEiCP and exhibit some examples of instances of QEiCP whose solution set has large cardinality, without attaining though the just mentioned upper bound. We also investigate the numerical solution of the QEiCP by exploiting a nonlinear programming and a variational inequality formulations of QEiCP. Some numerical experiments are reported and illustrate the benefits and drawbacks of using these formulations for solving the QEiCP in practice.

Original languageEnglish
Pages (from-to)153-171
Number of pages19
JournalJournal of Global Optimization
Volume66
Issue number2(SI)
DOIs
Publication statusPublished - 1 Oct 2016

Keywords

  • Complementarity problems
  • Eigenvalue problems
  • Global optimization
  • Nonlinear programming

Fingerprint Dive into the research topics of 'On the quadratic eigenvalue complementarity problem'. Together they form a unique fingerprint.

  • Cite this